MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG30AMT
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Difficult to Open or Close (2921); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Laceration(s) (1946); Tissue Breakdown (2681)
Date of Event 06/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a robotic radical prostatectomy using the powered stapling system with an xl adapter and a reload, the knife blade was difficult to retract after firing while dividing the dorsal vein, and the jaws would not open while still on the tissue.The device was reported to be locked on the tissue and difficult to remove from the patient.The staple reload could not be opened, removed from the adapter, or unloaded.It was reported that the staple reload jaws were pulled off the tissue, resulting in tearing and tissue/skin damage or trauma to the dorsal vein.The procedure was reported to have been prolonged by approximately 30 minutes, and the patient was reported to be alive with injury.Troubleshooting steps were performed, including lifting up on the toggle, removing and reattaching the adapter, and resetting the power handle.A manual retraction tool was used in the center port of the adapter and turned clockwise.Resistance was felt on the first turn, after which no resistance was felt.It was reported that the tool did not retract the knife blade, and the top of the i-beam was not visible for tracking progress.The device was replaced, and the team transitioned to a robotic stapler after removing the powered stapling system.
 
Additional Manufacturer Narrative
D10 concomitant products: sigphandle, sig power sigphandle handle, (serial # (b)(6)); sigpshell, sig power sigpshell control shell, (lot # n5l1160y); sigadaptxl, sig power sigadaptxl linear xl adapter, (serial # (b)(6)); sigmret, sig power sigmret manual retract tool, (lot # c5j7401x).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25663687
Report Number1219930-2026-04178
Device Sequence Number10447243
Product Code GDW
UDI-Device Identifier10884521543652
UDI-Public(01)10884521543652(17)301231(10)N6A1569Y(20)03
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG30AMT
Device Catalogue NumberSIG30AMT
Device Lot NumberN6A1569Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2026
Initial Report FDA Received Date06/30/2026
Date Device Manufactured01/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown